Adverse Effects of Grape Seed Extract Supplement: A Clinical Case and Long-Term Follow-Up
Journal of Dietary Supplements
Grape seed extract (GSE) supplement use is becoming more popular today for its potential chemopreventive and chemotherapeutic role. We report a 49-year-old male who presented with recurrent nausea, vomiting, diarrhea, and acute weakness following GSE use. A thorough medical workup ensued and no causes were identified clinically, procedurally, or with imaging. Symptoms resolved after GSE discontinuation and the patient remained symptom-free 5 years later. This case illustrates the paucity of documented detailed clinical cases and lack of controlled trials detailing a thorough and reproducible adverse effect profile of GSE supplement.
chemopreventive, grape seed extract, nutrition, supplements
Berry AC, Nakshabendi R, Abidali H, Atchaneeyasakul K, Dholaria K, Johnson C, Kishore VA, Baltz AC. Adverse Effects of Grape Seed Extract Supplement: A Clinical Case and Long-Term Follow-Up. Journal of Dietary Supplements. 2016; 13(2). doi: 10.3109/19390211.2015.1008617.